Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 89, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 29, 2008, 4:37 PM CDT for Wood County, Wisconsin. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2008, 4:37 PM CDT (21:37 UTC)
- Expired
- Jul 29, 2008, 5:02 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Wood County, WI
The radar
The La Crosse radar (KARX), 123 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 4:44 PM CDT | HAIL 0.88 | Marshfield, WI | |
| Jul 29, 4:45 PM CDT | HAIL 1 | Marshfield, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 3:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 292137
SVRGRB
WIC141-292215-
/O.NEW.KGRB.SV.W.0089.080729T2137Z-080729T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
437 PM CDT TUE JUL 29 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 515 PM CDT
* AT 434 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THIS STORM WAS
LOCATED NEAR MARSHFIELD...OR 20 MILES EAST OF NEILLSVILLE...AND
MOVING SOUTHEAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HEWITT BY 445 PM...
AUBURNDALE AND BETHEL BY 500 PM...
ARPIN BY 505 PM...
SHERRY...BLENKER AND MILLADORE BY 515 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4468 9031 4468 9009 4469 9007 4469 8985
4445 8984 4457 9033 4459 9033
TIME...MOT...LOC 2137Z 293DEG 18KT 4463 9019
$$
SKOWRONSKI2 follow-up statements
000
WWUS53 KGRB 292148
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT TUE JUL 29 2008
WIC141-292215-
/O.CON.KGRB.SV.W.0089.000000T0000Z-080729T2215Z/
WOOD-
446 PM CDT TUE JUL 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN WOOD COUNTY...
AT 443 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE
HAIL. THIS STORM WAS LOCATED NEAR MARSHFIELD AND MOVING SOUTHEAST AT
21 MPH. ONE INCH HAIL WAS REPORTED AS THE STORM WAS MOVING THROUGH
MARSHFIELD.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
AUBURNDALE AND BETHEL BY 500 PM...
ARPIN BY 505 PM...
SHERRY...BLENKER AND MILLADORE BY 515 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4468 9031 4468 9009 4469 9007 4469 8985
4445 8984 4457 9033 4459 9033
TIME...MOT...LOC 2146Z 293DEG 18KT 4461 9013
$$
SKOWRONSKI000
WWUS53 KGRB 292202
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
502 PM CDT TUE JUL 29 2008
WIC141-292211-
/O.CAN.KGRB.SV.W.0089.000000T0000Z-080729T2215Z/
WOOD-
501 PM CDT TUE JUL 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WOOD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. IT
WILL CONTINUE TO PUSH TOWARD THE SHERRY AND BLENKER AREAS...BUT THE
THREAT OF SEVERE WEATHER HAS ENDED.
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4468 9031 4468 9009 4469 9007 4469 8985
4445 8984 4457 9033 4459 9033
TIME...MOT...LOC 2201Z 293DEG 18KT 4458 9003
$$
SKOWRONSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:03 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 29, 2:03 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 203 PM CDT TUE JUL 29 2008 .SYNOPSIS...UPR RIDGE WHICH HAD BEEN ANCHORED OVER THE SWRN STATES WL BUILD NEWD INTO THE PLAINS THE NEXT SEVERAL DAYS. THIS WL LEAD TO RISING HEIGHTS ACRS THE FCST AREA...AND A STRENGTHENING OF THE WLY FLOW N OF THE RIDGE. SOME FLATTENING OF THE FLOW IS THEN LIKELY DURING THE LATTER PART OF THE FCST PERIOD. PATTERN WL BE TYPICAL OF MID-LATE SUMMER. EXPECT ABV NORMAL TEMPS... WITH SOME 90 DEG MAXES POSSIBLE. PCPN CHCS WL BE TIED TO THE MVMT OF CONVECTIVE SYSTEMS ARND THE PERIPHERY OF THE RIDGE. IT/S OBVIOUSLY IMPOSSIBLE TO PIN DOWN THE TRACK OF THOSE VERY FAR IN ADVANCE. BEST GUESS IS THAT AMNTS FOR THE NEXT WK WL END UP CLOSE TO NORMAL AT MOST LOCATIONS. && .SHORT TERM...TNGT/WED. MAIN CONCERN IS SVR RISK THE REST OF THIS AFTN AND EVENING. CONSIDERABLE CLOUDINESS HAS HELD BACK TEMPS...AND DESTABILIZATION TO SOME EXTENT. STG MOISTURE ADVECTION IN THE WAKE OF OLD FRONTAL BOUNDARY RETREATING NWD ACRS THE AREA HAS STILL ALLOWED AXIS OF MLCAPES OF 1.5-2K J/KG TO DEVELOP JUST W OF THE FCST AREA. THE INSTABILITY AXIS SHOULD SHIFT EWD DURING THE REST OF THE AFTN AND EVENING. GIVEN THE SHEAR...THAT SHOULD BE MORE THAN SUFFICIENT TO SUPPORT SOME SVR STORMS. WHAT MAY END UP BEING A LIMITING FACTOR IS THE GRADUAL SHIFT TO A MORE WLY WIND THAT IS OCCURRING TO THE WEST. THAT WL LIMIT LOW-LEVEL CONVERGENCE. WL MAKE ISSUANCE TIME DECISION ON WHETHER OR NOT TO HAVE EXPLICIT SVR IN THE ZONES/GRIDS. PCPN SHOULD BE PRETTY MUCH OVER ARND MIDNIGHT...SO KEPT 06Z-12Z PERIOD DRY. NOT MUCH IN THE WAY OF CLDS BEHIND THE FRONT...SO WAS VERY AGGRESSIVE IN CLEARING. COULD BE SOME FOG AS WINDS DECOUPLE AND SKIES CLR. WOULD BE MORE CONCERNED IF I WERE CONFIDENT WE WOULD GET WIDEPSREAD SIG RAINS THIS EVENING. LEFT OUT OF THE FCST FOR NOW. LOOKS LIKE A MOSTLY SUNNY AND VERY WARM DAY ON WED. DWPTS WL DROP OFF SOME...PROBABLY INTO THE UPR 50S OR LOWER 60S. STRONGLY PREFER WARMER MAV NUMBERS AS THE AREA ALWAYS WARMS WELL UNDER WLY FLOW. WOULD NOT BE SURPRISED TO SEE THE FIRST 90/S OF THE SEASON TOMORROW...BUT HELD MAX TEMPS JUST BLO THAT FOR NOW. DEEP MIXING INTO WNWLY 850 MB FLOW SHOULD KEEP LAKE BREEZE OFFSHORE...EXCEPT POSSIBLY OVER THE NRN TIP OF THE DOOR PENINSULA. .LONG TERM...THU THROUGH NEXT TUE... WEAK HIGH PRESSURE CENTERED OVER HUDSON BAY WILL NOSE INTO NORTHEAST WISCONSIN WED NIGHT AND SHIFT EAST ON THU. MODELS STILL DIFFER ON LOCATION AND TIMING OF RETURN FLOW AND SMALL PERTUBATIONS ALONG SFC BOUNDARY THAT SETTLES JUST SOUTH OF AREA EARLY IN PD. THIS BOUNDARY THEN HEADS BACK N FOR THE WEEKEND. FOR FRI INTO THE WEEKEND...29/12Z GFS MOS GUIDANCE CONTINUES TREND OF 90+ MAX TEMPS FOR PARTS OF FCST AREA. HAVE NUDGED UP TEMPERATURES A FEW DEGREES. WOULD BE FIRST 90 DEG TEMPS FOR SEVERAL LOCATIONS...UNLESS WE REACH 90 TOMORROW. CAVEAT IS WEAK BOUNDARY LURKING ACROSS THE AREA DURING PD...WITH THE POTENTIAL FOR CONVECTION THAT COULD KEEP TEMPS DOWN A FEW DEGREES FROM LATEST FCST. && .AVIATION...ADDED TEMPO GROUPS FOR TSRA TO ALL TAFS FOR THE AFTN/EVENING. RISK OF GETTING SOME TSRA IN THE FCST AREA IS FAIRLY HIGH...BUT COVERAGE COULD BE LIMITED SO THEY MAY NOT AFFECT THE TAF SITES. ALSO INCLUDED SOME MVFR FG FOR LATE TNGT. LOW VSBYS POSSIBLE...MAYBE AS LOW AS LIFR...IN ANY AREAS THAT GET SIG RAINFALL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/JKL
Hazardous weather outlook, Jul 29, 11:55 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1155 AM CDT TUE JUL 29 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1155 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY RISK IS OF STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE. THE GREATEST RISK OVER NORTH- CENTRAL WISCONSIN WILL OCCUR BETWEEN 200 PM AND 600 PM. THE GREATEST RISK OVER CENTRAL THROUGH NORTHEAST WISCONSIN WILL OCCUR BETWEEN 400 PM AND 900 PM. OVER EAST-CENTRAL WISCONSIN...THE GREATEST RISK WILL OCCUR BETWEEN 500 PM AND 1000 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE LATE FRIDAY THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-301100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1155 AM CDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS ARE LIKELY WITH THE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED BY THESE STORMS. JS
In the hours before
Special weather statement, Jul 29, 3:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 351 PM CDT TUE JUL 29 2008 WIZ005-010>013-018>021-030-031-035>037-073-074-292125- FLORENCE-FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-PORTAGE-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-VILAS-WAUPACA-WOOD- 351 PM CDT TUE JUL 29 2008 ...THUNDERSTORMS MOVING ACROSS NORTH CENTRAL WISCONSIN... AT 350 PM...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS EXTENDING FROM FOREST AND FLORENCE COUNTIES SOUTHWEST TO MARATHON COUNTY. THE STORMS WERE MOVING EAST AT NEAR 30 MPH. WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND HAIL ARE POSSIBLE WITH THE STRONGEST STORMS. IF A THUNDERSTORM APPROACHES YOUR AREA...OR A WARNING IS ISSUED... SEEK SHELTER IN A STURDY STRUCTURE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM FOR MUCH OF CENTRAL AND NORTHEAST WISCONSIN. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:51 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 26 min |
| Jul 29, 4:32 PM CDT | Tornado Warning | GRB | Lincoln, Marathon | 28 min |
| Jul 29, 4:35 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oneida | 40 min |
| Jul 29, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 38 min |
| Jul 29, 5:13 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 47 min |
| Jul 29, 5:26 PM CDT | Tornado Warning | GRB | Forest | 34 min |
| Jul 29, 5:58 PM CDT | Tornado Warning | GRB | Forest, Marinette | 17 min |
| Jul 29, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 20 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.